JOURNAL BROWSE
Search
Advanced SearchSearch Tips
SOLVABILITY FOR A CLASS OF THE SYSTEM OF THE NONLINEAR SUSPENSION BRIDGE EQUATIONS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
  • Journal title : Honam Mathematical Journal
  • Volume 31, Issue 1,  2009, pp.75-85
  • Publisher : The Honam Mathematical Society
  • DOI : 10.5831/HMJ.2009.31.1.075
 Title & Authors
SOLVABILITY FOR A CLASS OF THE SYSTEM OF THE NONLINEAR SUSPENSION BRIDGE EQUATIONS
Jung, Tack-Sun; Choi, Q-Heung;
  PDF(new window)
 Abstract
We show the existence of the nontrivial periodic solution for a class of the system of the nonlinear suspension bridge equations with Dirichlet boundary condition and periodic condition by critical point theory and linking arguments. We investigate the geometry of the sublevel sets of the corresponding functional of the system, the topology of the sublevel sets and linking construction between two sublevel sets. Since the functional is strongly indefinite, we use the linking theorem for the strongly indefinite functional and the notion of the suitable version of the Palais-Smale condition.
 Keywords
System of the nonlinear suspension bridge equations;linking theorem for strongly indefinite functional;variational linking inequality;(P.S) condition;
 Language
English
 Cited by
 References
1.
K. C. Chang, Solutions of asymptotically linear operator equations via Morse theory, Comm. Pure Appl. Math. 34 (1981), 693-712. crossref(new window)

2.
K. C. Chang, Infinite dimensional Morse theory and multiple solution problems, Birkhauser, (1993).

3.
Q. H. Choi and T. Jung, A nonlinear suspension bridge equation with noncon- stant load, Nonlinear Analysis TMA. 35 (1999), 649-668. crossref(new window)

4.
Q. H. Choi and T. Jung, Multiplicity results for the nonlinear suspension bridge equation, Dynamics of Continuous, Discrete and Impulsive Systems Series A: Mathematical Analysis, 9 (2002), 29-38.

5.
Q. H. Choi, T. Jung and P. J. McKenna, The study of a nonlinear suspension bridge equation by a variational reduction method, Applicable Analysis, 50 (1993), 73-92. crossref(new window)

6.
P. J. McKenna and W. Walter, Nonlinear oscillations in a suspension bridge, Archive for Rational Mechanics and Analysis, 98 (1987), No. 2, 167-177.

7.
J. T. Schwartz, Nonlinear functional analysis, Gordon and Breach, New York, (1969).

8.
P. H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, C.B.M.S. Reg. Conf. Ser. in Math. 6, American Mathematical Society, Providence, Rl,(1986).